Texas, 2025

Flash Flood in Texas, November 20, 2025

November 20, 2025 · NWS EWX · 1 event in 1 county or zone

An upper-level low moved over an unusually moist airmass. A weak fontal boundary acted as a focus for convection while a low-level jet streak aided training cells of heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

An upper-level low moved over an unusually moist airmass. A weak fontal boundary acted as a focus for convection while a low-level jet streak aided training cells of heavy rainfall. The result was flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 20, 2:04 PM CST, 1 hour 48 minutes earlier. Its key messages:

  • Flood Watch has been cancelled for portions of the I-35 and Highway 90 corridors. The Watch continues for the southern Edwards Plateau, Hill Country, and along I-35 in Travis and Williamson Counties. The Watch is in effect through late tonight.
  • Isolated strong to severe storms remain possible over most of the region through this evening.
  • Rain chances increase late Sunday into Monday as another upper level low pressure system and cold front move in from the west. Some locally heavy rain is still possible for the Southern Edwards Plateau, Hill Country, and I-35 Corridor.
Area forecast discussion, Nov 20, 2:04 PM CST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
204 PM CST Thu Nov 20 2025

...New SHORT TERM, LONG TERM, AVIATION...

.KEY MESSAGES...

- Flood Watch has been cancelled for portions of the I-35 and
  Highway 90 corridors. The Watch continues for the southern
  Edwards Plateau, Hill Country, and along I-35 in Travis and
  Williamson Counties. The Watch is in effect through late
  tonight.

- Isolated strong to severe storms remain possible over most of
  the region through this evening.

- Rain chances increase late Sunday into Monday as another upper
  level low pressure system and cold front move in from the west.
  Some locally heavy rain is still possible for the Southern
  Edwards Plateau, Hill Country, and I-35 Corridor.

&&

.SHORT TERM...
(Tonight through Friday night)
Issued at 1235 PM CST Thu Nov 20 2025

The latest rainfall observations from automated stations and
volunteer networks show some fairly widespread 2-3" amounts across
western Gillespie into northern Kerr Counties with one report just
under 5" near the I-10/Highway 41 intersection. The latest radar
trends show an increase in convection across the southern Edwards
Plateau with some impressive rainfall rates for this time of year
noted in training of convection. Well above normal moisture
remains in place with the 12Z DRT sounding recording what is
likely a daily record precipitable water value of ~1.84".

Concerns for locally heavy rainfall and flooding continue to
remain centered over the southern Edwards Plateau and Hill
Country. Incoming hi-res guidance generally favors the above
mentioned area as well as a small portion of the I-35 corridor in
Travis and Williamson Counties. The ongoing round of showers and
storms will gradually move eastward through tonight, with flooding
concerns highest where training of storms occurs. As activity
moves east of the I-35 corridor, a gradual weakening trend is
anticipated. At least a few of the hi-res members also suggest
another round of storms Friday morning as the leading edge of a
Pacific cold front pushes toward the I-35 corridor. If this second
round of storms does develop, heavy rain concerns should be
decreased a little given the drier air pushing in behind the
front. With the ongoing radar trends and above, we have made some
changes to the Flood Watch. We have removed the I-35 counties of
Hays, Comal and Bexar and westward along Highway 90 we have
removed Medina, Uvalde and Kinney. We did opt to keep Travis and
Williamson counties as at least a few hi-res members show some
higher precipitation amounts in this region. Rainfall amounts
have been lowered a little, with 1-2" and isolated amounts near
5". The focus for the isolated higher amounts still appear to be
focused over the southern Edwards Plateau and western Hill
Country.

In addition to the locally heavy rainfall concerns, we could still
see a few strong to severe storms from this afternoon into tonight
across most of south central Texas. While strong wind gusts and
large hail are the main severe weather concerns, a tornado can not
be ruled out.

Rain chances will be on the decrease from west to east on Friday
as the upper level trough axis lifts to our northeast and some
drier air in the lower levels behind the Pac front gradually moves
in. We did keep some low rain chances in the forecast through most
of the day over the coastal plains as moisture levels remain high
in this region.

&&

.LONG TERM...
(Saturday through next Thursday)
Issued at 1235 PM CST Thu Nov 20 2025

Rain chances over the coastal plains continue Saturday morning,
with the chance for rain gradually spreading westward into the Rio
Grande plains through the rest of the day as a warm front
develops. Farther north, drier air in the lower levels should keep
rain chances much lower over or non-existent over the Hill Country
and portions of I-35. Our attention will then be focused on
another upper level storm system set to gradually move in from the
west late this weekend into early next week. The system has slowed
a bit on the latest runs, so the highest rain chances have also
been pushed back into the Sunday evening through Monday afternoon
time period. We will need to watch this system for the possibility
of locally heavy rainfall given well above normal moisture being
in place. The Pacific front associated with this next system
should be stronger, so a quicker end to precipitation chances is
anticipated from west to east Monday evening.

A cooling trend is in store through the remainder of the forecast
with highs on Wednesday and Thursday in the 60s to near 70 degrees
along with lows in the mid 30s to lower 50s.

&&

.AVIATION...
(18Z TAFS)
Issued at 1235 PM CST Thu Nov 20 2025

A complicated forecast is seen this TAF period as a showers and
thunderstorms move across the area today into Friday. VCTS are
expected around KDRT for the next few hours before the bulk of storm
activity shifts east. Timing for storms near the I-35 corridor has
been pushed back slightly, with the highest confidence for storms at
KAUS. Thunderstorms may shift slightly more north than KSAT/KSSF,
but confidence is low and maintained the best timing for activity if
this line of storms holds together. A secondary line of storms may
form west of I-35 after midnight and move east across terminals near
sunrise. Ceilings drop to MVFR/IFR across the majority of the area
tonight with some locations expected to reach LIFR conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              65  81  60  76 /  80  40  20  20
Austin Bergstrom Intl Airport  66  80  61  76 /  70  40  30  20
New Braunfels Muni Airport     66  81  61  78 /  60  40  30  30
Burnet Muni Airport            62  77  54  73 /  90  40  10  20
Del Rio Intl Airport           61  80  58  76 /  20  10  10  50
Georgetown Muni Airport        65  80  58  75 /  80  40  20  20
Hondo Muni Airport             65  81  62  78 /  50  30  30  40
San Marcos Muni Airport        66  82  61  78 /  60  40  30  30
La Grange - Fayette Regional   67  83  62  79 /  40  40  40  30
San Antonio Intl Airport       68  80  64  77 /  50  40  30  40
Stinson Muni Airport           69  82  66  79 /  50  40  40  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for TXZ171>173-183>190-192.

&&

SHORT TERM...Platt
LONG TERM....Platt
AVIATION...27

In the hours before

Special weather statement, Nov 20, 1:19 PM CST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
119 PM CST Thu Nov 20 2025

TXZ183-184-202-201945-
Kinney TX-Val Verde TX-Edwards TX-
119 PM CST Thu Nov 20 2025

...A strong thunderstorm will impact portions of northwestern Kinney,
southwestern Edwards and southeastern Val Verde Counties through 145
PM CST...

At 119 PM CST, Doppler radar was tracking a strong thunderstorm near
Laughlin AFB, or 7 miles east of Del Rio, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Del Rio, Lake View, Amistad Village, Black Brush Point, Amanda,
Laughlin AFB, Val Verde Park, Diablo East, Cienegas Terrace,
Governors Landing, Long Point, 277 South Boat Ramp, 277 North
Campground, San Pedro Canyon, Escondido Estates, and Lake Ridge
Ranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2982 10075 2953 10041 2925 10081 2926 10081
      2926 10084 2929 10088 2931 10089 2933 10094
      2935 10095 2936 10100 2944 10106 2946 10106
TIME...MOT...LOC 1919Z 223DEG 36KT 2941 10077

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Nov 20, 1:57 PM CST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
157 PM CST Thu Nov 20 2025

TXZ184-202-202045-
Kinney TX-Edwards TX-
157 PM CST Thu Nov 20 2025

...A strong thunderstorm will impact portions of north central Kinney
and southwestern Edwards Counties through 245 PM CST...

At 157 PM CST, Doppler radar was tracking a strong thunderstorm 14
miles southeast of Carta Valley, or 23 miles north of Brackettville,
moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kickapoo Cavern State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2955 10053 2964 10064 2995 10028 2981 10006
TIME...MOT...LOC 1957Z 230DEG 33KT 2964 10054

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Nov 20, 2:21 PM CST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
221 PM CST Thu Nov 20 2025

TXZ184-185-202100-
Edwards TX-Real TX-
221 PM CST Thu Nov 20 2025

...A strong thunderstorm will impact portions of eastern Edwards and
northern Real Counties through 300 PM CST...

At 221 PM CST, Doppler radar was tracking a strong thunderstorm 12
miles west of Vance, or 14 miles south of Rocksprings, moving
northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Vance, Prade Ranch, and Devil's Sinkhole State Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3013 9976 3008 9976 3007 9974 2988 9968
      2968 10021 2988 10037 3029 9982 3029 9981
TIME...MOT...LOC 2021Z 229DEG 49KT 2981 10023

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MM

The radar

The Laughlin AFB radar (KDFX), 59 km away, was scanning. The volume nearest the first event began at 21:50 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Edwards

When
November 20, 3:52 PM CST to 6:00 PM CST
Where
Edwards County, 15.6 mi E of Carta Vly to 15.85 mi E of Carta Vly
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.790, -100.420

Thunderstorms produced heavy rain that led to flash flooding. RM 674 was impassable with 3-4 feet of water over the roadway north of Kickapoo Cavern State Park.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1300633.